MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT PS CEM FEM PS CEM RIGHT SZ 4.5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED

EXACTECH, INC. TRULIANT PS CEM FEM PS CEM RIGHT SZ 4.5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Model Number TRULIANT PS CEM FEM PS CEM RIGHT SZ 4.5
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.Concomitant medical products: truliant tib imp ps insert sz 4.5 11mm (cat# 02-022-35-4511 / serial# (b)(4)).Truliant ps cem fem ps cem right sz 4.5 (cat# 02-020-11-0345 / serial# (b)(4)).Truliant tib imp ps insert sz 4.5 11mm (cat# 02-022-35-4511 / serial# (b)(4)).Truliant tib fit tray cem sz 4.5f/3.5t (cat# 02-022-45-4535/ serial# (b)(4)).Advanced patella 35mm 3 peg implant (cat# 200-07-35 / serial# (b)(4)).
 
Event or Problem Description
As reported, approximately 2.5 years postop, this (b)(6) y/o male patient had a revision done based on right femur being loose.The doctor advised rep of this revision.Patient was last known to be in stable condition following the event.The device is not available for evaluation as hospital retains all retrievals.
 
Additional Manufacturer Narrative
(h3) the evaluation noted that revision reported was likely the result of an insufficient bond between the femoral component and the bone, which led to aseptic (non-infected) femoral loosening.The most probable root cause for the reported event of "loosening - femoral" is associated with weakened integration of the femoral component at the bone-implant interface due to loss of fibrous and/or bony tissue and leading to compromised anchorage of the device.

Brand Name
TRULIANT PS CEM FEM PS CEM RIGHT SZ 4.5
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key11398999
Report Number1038671-2021-00080
Device Sequence Number1164995
Product Code JWH
UDI-Device Identifier10885862314574
UDI-Public10885862314574
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K171045
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTRULIANT PS CEM FEM PS CEM RIGHT SZ 4.5
Device Catalogue Number02-020-11-0345
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2021
Supplement Date Received by Manufacturer02/26/2021
Initial Report FDA Received Date03/02/2021
Supplement Report FDA Received Date03/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age65 YR